Hail, Wyandot
- When
- May 7, 4:50 PM EST
- Where
- Wyandot County, Nevada
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.817, -83.133
Penny size hail was observed.
5 thunderstorm wind, 3 hail, 2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 7, 1:41 PM EST, 3 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 241 PM EDT WED MAY 7 2003 ACTIVE PATTERN WL CONT THREAT FOR PRECIP THRU MOST OF NEXT 7 DAYS. RDG ON THU SHUD ALLOW FOR DRY WX THU AND ERN AREAS MOST OF THU NITE. CUD HV BRIEF BREAK IN PRECIP THREAT BTWN LOW PRES SYSS ON WKND BUT TOO FINE A LN TO TRY AND SPLIT OUT ATTM. PLAN FOR WRAP PRECIP TO EXIT BY DAYTIME TUE. AFT ORRD WITH BUF WL KP TUE THRU WED DRY. TEMPS GNLY NR GUIDANCE MOST DAYS BUT A BIT COOLER INTO EARLY NEXT WK FOR HI TEMPS DUE TO CLDS AND COOL FLOW OFF OF LAKES. .CLE... OH...NONE. PA...NONE.
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 509 AM EDT WED MAY 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY A FRONTAL BOUNDARY THAT WILL REMAIN STALLED THROUGH CENTRAL OHIO TODAY WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. A RISK OF SEVERE THUNDERSTORMS WILL BE SOUTH OF A FINDLAY TO CANTON LINE. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE FOR THUNDERSTORMS DURING MUCH OF THE PERIOD. THUNDERSTORMS COULD BE STRONG OR SEVERE LATE THURSDAY NIGHT AND INTO FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
The Cleveland radar (KCLE), 126 km away, was scanning. The volume nearest the first event began at 21:47 UTC.
5 thunderstorm wind, 3 hail, 2 flash flood. Local standard time, as filed.
Penny size hail was observed.
Thunderstorm winds destroyed a small building under construction.
Dime size hail was observed.
Thunderstorm winds downed two trees.
Thunderstorms moved across Crawford County and dumped over two inches of rain on Bucyrus in a very short period of time. Widespread lowland and street flooding occurred. Many roads were closed with water up to two feet deep reported at some locations. A few homes and cars were damaged by the flood waters.
Quarter size hail was observed.
Thunderstorm winds downed many trees in and around Bellville and Butler.
Thunderstorm winds downed a few trees in northeastern Knox County near Greer.
Thunderstorms producing torrential rains moved across the southern half of Richland County and caused extensive damage. Seven and a quarter inches of rain fell in Butler with rainfall rates exceeding two and a half inches per hour. Around six inches of rain was measured in both Lexington and Bellville. Dozens of roads were washed out or closed because of flooding. The Clear Fork of the Mohican River left it's bank in several locations and forced the evacuation of many homes. Numerous mud slides were reported on steep terrain with many trees uprooted and washed away. Water up to six feet deep was reported on roads near Lexington. In Bellville, an automobile dealership parking lot was flooded by up to four feet of water causing extensive damage. The Butler area was the hardest hit with over 40 miles of roads washed out or damaged in the village and surrounding Worthington Township. Dozens of homes and automobiles were damaged by the flood waters. Damage to government property in Butler alone totaled more that $50,000.
Thunderstorm winds downed two trees near Glenmont.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360036, 5360033, 5359705, 5360034, 5360109, 5360038, 5359706, 5360035, 5360108, 5360037.